MAUDE Adverse Event Report: ARTHREX, INC. BUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the tip of the inner cylinder broke immediately after the first use.The number of rotations is 3600 in the forward rotation.The surgeon used a new product and the case is completed with no patient harm.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8400cre clearcut burr (laser marked with sub-component batch 47681622) was received for investigation.It was determined that approximately 25.04mm of the distal tip had broken off of the inner tube.The outer tube was noted to be severely bent at the window, and upon removing the inner tube component from the outer tube, it was noted that the inner tube had also bent.Material analysis results identified that the tip met all as-received specifications.As such, the observed condition is consistent with user applied mechanical damage via prying/leveraging the burr against bone and/or hard tissue.

Brand Name
BUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11302002
Report Number1220246-2021-02560
Device Sequence Number3737665
Product Code GFF
UDI-Device Identifier00888867043510
UDI-Public00888867043510
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberBUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM
Device Catalogue NumberAR-8400CRE
Device Lot Number10078117
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;